I had a question. I tried Dysport for the first time for forehead wrinkles. I am very happy with the results. However, practice Bikram Yoga 3-5 times a week. Will the product wear off faster since I practice Bikram Yoga?Bikram Yoga is practiced in a 104 degree room an "clears" the body of toxins. It is a very strenuous activity. I've read that people who exercise reguarly have the chance of botox/dysport wearing off quickly.
Will Dysport Wear off Quickly if I Am Practicing Bikram Yoga Regularly (3-6 Times a Week)
Doctor Answers (16)
Dysport and Yoga
No, Dysport should not wear off any sooner if you are exercising or practicing yoga frequently. We always tell patient to refrain from exercising the day of treatment and to avoid touching the areas injected so that the Dysport does not travel to other muscle areas. However, exercise and your usual routine can be resumed immediately the day after treatment. I hope this information helps!
Dysport should not wear off any sooner. We discourage patients from exercising immediately after treatment because we don't want the Dysport to spread to other muscles that are not intended for treatment.
Bikram yoga does not make Dysport or Botox wear off: Here's why.
Botox and Dysport are two different shapes of the molecule Botulinum Toxin A. This toxin (the purified protein with no clostridium bacteria, so you can't get botulism from it) permanently cleaves a receptor in the neuromuscular junction thus preventing signalling between a nerve and its muscle. So now you can't frown. That cleaved receptor is permanently cleaved, so you can't "wash out" this toxin from your bloodstream by doing a lot of exercise in a hot room.
The way these neuromodulators "wear off" is only by your body physically creating whole new receptors and putting them into the neuromuscular junction where you will cleave them again with your next treatment of Botox or Dysport. It's most fun to try to cleave them just as they arrive--so your treatment never wears off and those pesky wrinkles can't re-form. Try it!
Web reference: http://www.JessicaKrantMD.com
You might also like...
Bikram Yoga and Dysport
Regular strenuous exercise, including Bikram yoga, should not cause the effects of Dysport to wear off any faster than usual. The reason has to do with the mechanism of action of the product, which irreversibly binds to neuromuscular junctions and "wears off" only when the body produces new ones, typically in 3-4 months. Inversion or strenuous exercise immediately after injection is discouraged due to the risk of local spread outside of the intended therapeutic site; however, this is only for the first couple hours and then you may do any activity you desire.
Exercise and Dysport
Congrats for being so dedicated to Bikram Yoga. Dysport should not wear off any sooner, but I do recommend that my patients refrain from exercising until the next day, to allow the medication to be absorbed into the muscle.
Hope this helps, namaste.
No problem with exercise
The exercise that you do should not bother your Dysport. The only thing that you might find that is different is that the injected areas might not sweat
Exercise has no effect on the longevity of Botox or Dysport.
Exercise has no effect on the longevity of Botox or Dysport. For that matter nothing can change the effect of these materials once injected. That is why it is important that they be injected by an experienced expert.
Exercise will not affect time for Dysport to wear off
With Dyport and Botox, the effect is unrelated to yoga or any other form of exercise. It won't make it last longer to aviod it or go away sooner if you do it.
Dysport should not dissolve more quickly with Bikram Yoga
I don’t have any experience with Dysport dissolving more quickly with Bikram yoga. I don’t see any reason why it would.
Web reference: http://www.chelseaeye.com/btx.htm
Dysport and Exercise
Participation in yoga or any other physical activity will not affect the amount of time the Dysport lasts. Thank you, and I hope this helps answer your question.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.